MAUDE Adverse Event Report: MEDIVATORS DSD-201; AUTOMATED ENDOSCOPE REPROCESSOR

MEDIVATORS DSD-201; AUTOMATED ENDOSCOPE REPROCESSOR
Medical Device Problem Codes Failure to Disinfect (1175); Improper or Incorrect Procedure or Method (2017); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Exposure to Body Fluids (1745); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medivators field service engineer (fse) reported that while on site at the facility, it was identified they were not following appropriate endoscope manual cleaning and reprocessing processes which could potentially result in endoscopes used in patient procedures not being adequately high-level disinfected.The fse was onsite for a preventative maintenance service on their dsd-201 automated endoscope reprocessor (aer).The aer was verified to be operating according to specification.However, the fse reported that the facility was not using the channel separators when reprocessing endoscopes in their aer.The fse informed them that they should be using the channel separators when reprocessing in their aer, as required per the instructions for use.The facility reported to the fse that their scope buddy endoscope flushing aid was plugging.When observing their processes, the fse identified that the facility was not using the scope buddy as it was intended to be used, causing the plugging.Instead of flushing the endoscopes with water, the facility is attaching the water input to the endoscope and suctioning.The fse informed them of the appropriate use of the scope buddy in accordance with the instructions for use.There have been no reports of patient adverse events as a result of the facility's endoscope manual cleaning and reprocessing processes.This complaint will continue to be monitored in the medivators complaint handling system.
 
Event or Problem Description
Medivators field service engineer (fse) reported that while on site at the facility, it was identified they were not following appropriate endoscope manual cleaning and reprocessing processes which could potentially result in endoscopes used in patient procedures not being adequately high-level disinfected.

Brand Name
DSD-201
Common Device Name
AUTOMATED ENDOSCOPE REPROCESSOR
Manufacturer (Section D)
MEDIVATORS
14605 28th ave n
minneapolis MN 55447
MDR Report Key8186430
Report Number2150060-2018-00077
Device Sequence Number1458875
Product Code FEB
UDI-Device Identifier00677964033858
UDI-Public00677964033858
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K914145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2018
Initial Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;